Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2011, 1:59 PM CDT for Carter County, Wayne County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 1:59 PM CDT (18:59 UTC)
- Expired
- Apr 27, 2011, 2:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Carter County, MO, Wayne County, MO
The radar
The St Louis radar (KLSX), 180 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 2:30 PM CDT | TSTM WND GST 65 | Ellsinore, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 12:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS53 KPAH 271859
SVRPAH
MOC035-223-271930-
/O.NEW.KPAH.SV.W.0166.110427T1859Z-110427T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 230 PM CDT.
* AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR VAN BUREN..AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
VAN BUREN...
HUNTER...
ELLSINORE...
PIEDMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3710 9110 3711 9104 3711 9097 3706 9096
3706 9080 3714 9079 3715 9077 3720 9075
3727 9074 3705 9039 3682 9095 3703 9119
TIME...MOT...LOC 1859Z 225DEG 29KT 3695 9100
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:16 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 27, 1:16 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT WED APR 27 2011
.DISCUSSION...
SLIGHT RISK OF SEVERE IS FOR PRIMARY HAZARD OF LARGE HAIL GIVEN
COOLING MID TROPOSPHERIC TEMPS...AIDED/ABETTED BY STEEP MID LEVEL
LAPSE RATES AS LOW PRESSURE SYSTEM LIFTS OVERHEAD AND SWEEPS THRU.
WILL HAVE TO WATCH DEVELOPING HELICITY PROFILES WITH LOW INCOMING
IN CASE TORNADIC THREAT DEVELOPS...SPC BEING ON TOP OF THAT
ALREADY PER EARLIER CONFERENCE CALL.
GRADIENT WINDS WILL ENHANCE WITH SURFACE LOW MOVING THRU AND
SHOULD SEE WINDS SHIFTING FROM SLYS TO WSLYS/NWLYS WITH TIME. SOME
GUSTS TO NEAR ADVISORY THRESHOLDS MAY BE POSSIBLE.
ANOTHER 1 TO POTENTIALLY 1.5" OF RAINFALL CAN BE EXPECTED WITH THE
SYSTEM PASSAGE THROUGH THIS EVENING. WE WILL THEREFORE LEAVE THE
FFA RUNNING THRU ITS INHERITED EXPIRATION TIME OF 700 PM...AND
CONTINUE OUTLOOK/FORECAST FOR HEAVY RAIN AS WELL.
CLEARING/IMPROVING CONDITIONS EXPECTED LATER TONIGHT-TOMORROW AND
SHOULD LAST INTO/THRU MUCH OF THE DAY SATURDAY...OFFERING MUCH
NEEDED REPRIEVE FROM SVR WX/HEAVY RAIN. SAVE EXCEPTION IS SMALLISH
CYCLONIC FLOW ENERGY POPS FOR THURSDAY PM/EVENING...BUT QPF SHOULD
BE LIGHT.
NEXT BEST CHC PCPN IS LATER IN THE WEEKEND...SPECIFICALLY SAT
NIGHT-SUN NIGHT TIME FRAME WITH ANOTHER SYSTEM PASSAGE AND
POTENTIALLY AN INCH OR TWO MORE OF RAINFALL. HAVE MENTIONED THIS
IN HWO AND WILL BE SOMETHING TO KEEP AN EYE UPON WITH REGARD TO
CONTINUED FLOODING.
&&
.AVIATION...
CONVECTIVE OUTBREAK WITH SYSTEM PASSAGE THIS PM WILL LOWER CIGS
FROM MVFR TO IFR AT TIMES. IFR VSBYS IN HEAVY RAIN ARE POSSIBLE
AND HAIL IS THE SVR WX THREAT...THOUGH NOT IN TAFS (YET). AS THE
SURFACE WAVE PASSES...GRADIENT WINDS COULD YIELD SOME GUSTS NEAR
30 KTS AT TIMES...WITH WINDS SHIFTING FROM SOUTHERLYS TO WESTERLYS
OR NORTHWESTERLYS OVER THE COURSE OF THE EVENING. GRADUAL
IMPROVEMENT BACK TO VFR EXPECTED LATE TONIGHT INTO TOMORROW AS THE
SYSTEM PUSHES EAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 27, 12:46 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT WED APR 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1246 PM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR WESTERN KENTUCKY...FAR SOUTHERN ILLINOIS...AND MOST OF SOUTHEAST MISSOURI. LARGE HAIL IS THE PRIMARY HAZARD...THOUGH ISOLATED DAMAGING WIND GUSTS AND TORNADOES ARE POSSIBLE. SEE THE WATCH FOR DETAILS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THE ENTIRE AREA. THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION. PLEASE REFER TO THE ANY ONGOING FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND SOUTH OF THE OHIO RIVER. LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC RIVER FLOODING WILL CONTINUE THROUGH MUCH OF THE PERIOD. IN ADDITION...THERE IS SOME POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINS LATER IN THE WEEKEND...ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED.
In the hours before
Local storm report, Apr 27, 1:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 5 N POPLAR BLUFF 36.84N 90.41W
04/27/2011 E1.75 INCH BUTLER MO EMERGENCY MNGR
&&
RSTLocal storm report, Apr 27, 1:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLOOD GRACEY 36.88N 87.66W
04/27/2011 CHRISTIAN KY TRAINED SPOTTER
3-4 FEET OF WATER ACROSS MAIN STREET IN GRACEY MAKING
ROAD IMPASSABLE
&&
RSTLocal storm report, Apr 27, 1:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL WAPPAPELLO 36.94N 90.27W
04/27/2011 E1.00 INCH WAYNE MO OTHER FEDERAL
AT WAPPAPELLO DAM FROM CORPS OF ENGINEERS
&&
RSTLocal storm report, Apr 27, 1:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ZALMA 37.14N 90.08W
04/27/2011 E1.00 INCH BOLLINGER MO TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL
&&
RSTLocal storm report, Apr 27, 1:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
156 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL JACKSON 37.38N 89.65W
04/27/2011 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
&&
RSTLocal storm report, Apr 27, 1:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL JACKSON 37.38N 89.65W
04/27/2011 E1.50 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:04 PM CDT | Flash Flood Warning | PAH | Butler, Carter, New Madrid, Ripley, Stoddard, Wayne | 6 hr |
| Apr 26, 7:05 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 25 min |
| Apr 26, 7:36 PM CDT | Flash Flood Warning | PAH | Butler | 12 hr |
| Apr 26, 7:49 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Mississippi, Perry, Scott | 6 hr |
| Apr 27, 2:30 AM CDT | Flash Flood Warning | PAH | Butler | 12 hr |
| Apr 27, 9:03 AM CDT | River Flood Warning | PAH | Carter | 82 min |
| Apr 27, 9:10 AM CDT | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 48 hr |
| Apr 27, 12:31 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 29 min |
| Apr 27, 12:42 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 33 min |
| Apr 27, 12:58 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 32 min |
| Apr 27, 1:01 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard, Wayne | 29 min |
| Apr 27, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 32 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 26 min |
| Apr 27, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 26 min |
| Apr 27, 2:26 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard | 34 min |
| Apr 27, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 30 min |
| Apr 27, 2:32 PM CDT | Flash Flood Warning | PAH | Butler | 24 hr |
| Apr 27, 2:53 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 37 min |
| Apr 27, 3:04 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 26 min |
| Apr 27, 3:21 PM CDT | Tornado Warning | PAH | Butler | 24 min |
| Apr 27, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard | 29 min |
| Apr 27, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 41 min |
| Apr 27, 3:41 PM CDT | Tornado Warning | PAH | Bollinger | 19 min |
| Apr 27, 3:43 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 17 min |
| Apr 27, 3:52 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 23 min |
| Apr 27, 3:55 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, New Madrid, Scott, Stoddard | 35 min |
| Apr 27, 3:59 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 31 min |
| Apr 27, 4:01 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 14 min |
| Apr 27, 4:16 PM CDT | Tornado Warning | PAH | Cape Girardeau, Perry | 29 min |
| Apr 27, 4:22 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry | 6 hr |
| Apr 27, 4:25 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.